Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2014, 5:04 AM EDT for Caroline County, Talbot County, Maryland. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2014, 5:04 AM EDT (09:04 UTC)
- Expired
- Jul 4, 2014, 6:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 48 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WWUS81 KPHI 040904
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT FRI JUL 4 2014
DEZ003-004-MDZ019-020-041000-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
504 AM EDT FRI JUL 4 2014
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
SOUTHERN CAROLINE...SOUTHERN SUSSEX AND SOUTHERN TALBOT COUNTIES...
AT 459 AM EDT...SEVERAL LINES OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH HEAVY RAIN WERE MOVING INTO THE AREA. THE FIRST WAS LOCATED
FROM GEORGETOWN TO LINKWOOD TO 9 MILES SOUTHWEST OF ANDREWS...MOVING
WEST AT 15 MPH WITH THE SECOND SHORTLY BEHIND.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
OCCASIONAL LIGHTNING IS OCCURRING WITH THESE SHOWERS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE SHOWERS WILL BE NEAR BLADES AROUND 510 AM...BLADES AROUND 515
AM...SEAFORD AROUND 520 AM...BRIDGEVILLE AROUND 550 AM...FEDERALSBURG
AROUND 555 AM AND CHOPTANK AROUND 600 AM.
LAT...LON 3845 7567 3846 7570 3863 7571 3868 7576
3869 7589 3866 7595 3860 7598 3857 7604
3859 7612 3873 7626 3870 7627 3871 7631
3868 7631 3867 7635 3868 7636 3871 7636
3890 7583 3853 7505 3845 7504
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:27 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 4, 4:27 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT FRI JUL 4 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL MOVE OFF THE MIDDLE ATLANTIC COAST TODAY AND
THEN MOVE UP TOWARDS THE NEW ENGLAND WATERS TONIGHT. HIGH PRESSURE
WILL MOVE FROM THE OHIO VALLEY TONIGHT...TO OUR AREA SATURDAY NIGHT.
THE HIGH WILL MOVE TO THE EAST SUNDAY AND MONDAY. IT WILL BE
FOLLOWED BY A COLD FRONT AND DEVELOPING LOW PRESSURE FOR THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HURRICANE ARTHUR IS LOCATED NEAR CAPE HATTERAS AS OF 3 AM WITH A MIN
SLP OF 973 MB. THE TRACK OF THIS SYSTEM IS BECOMING INFLUENCED BY
THE UPPER TROUGH OVER GREAT LAKES AND HAS STARTED ITS TURN TO THE
NORTHEAST AND HAS ACCELERATED IN SPEED. THE OFFICIAL NHC TRACK TAKES
ARTHUR FAR ENOUGH OFF THE DELMARVA AND NJ COAST TO SPARE DIRECT
WIND/STORM SURGE IMPACTS FROM THE HURRICANE.
THE HURRICANE WILL CONTINUE TO INTERACT WITH THE MID-LATITUDE TROUGH
AS WELL AS THE SFC FRONTAL BOUNDARY THAT IS STALLED OVER EASTERN
PA...RESULTING IN A CONTINUATION OF SHOWERS THIS MRNG. CYCLONIC FLOW
ON NWRN PERIPHERY OF THE SYSTEM WILL ENHANCE CONVERGENCE WITHIN THE
BAROCLINIC ZONE AS IT MOVES NEWD THIS MRNG. AS A RESULT...EXPECT AN
INCREASE IN SHOWERS ACROSS THE DELMARVA AND NEAR THE NJ COAST THIS
MRNG. THE HRRR AND SPC WRF IS PICKING UP ON THIS FAIRLY WELL.
ACCORDINGLY, THERE IS STILL A HEIGHTENED CONCERN FOR ANOTHER ROUND
OF HEAVY RAINFALL IN THESE AREAS. WHILE THE FLASH FLOOD WATCH IS
STILL IN EFFECT FOR MOST OF THE CWA THIS MRNG (AND FOR THE
DELMARVA/SRN NJ THRU THE AFTN), THE THREAT OF FLASH FLOODING IS
DIMINISHING ACROSS THE NORTHWESTERN PART OF THE CWA AS THE
INSTABILITY REQUIRED FOR HEAVIER RAINFALL RATES WANES. WILL LIKELY
BE ABLE TO TRIM BACK THESE N/W PORTIONS OF THE WATCH LATER THIS
MRNG.
NW FLOW AROUND THE HURRICANE WILL ALLOW THE COLD FRONT TO FINALLY
MOVE THRU THE AREA LATE THIS MRNG AND AFTN. DRIER AIR ADVECTING
INTO THE AREA BEHIND THE FRONT WILL BE ACCOMPANIED BY CLEARING FROM
WEST TO EAST THIS AFTN. MAX TEMPS GENERALLY IN THE 70S ACROSS THE
CWA BUT DID FCST LOW 80S FOR THE DELMARVA AND PHILLY METRO WHERE
CLEARING SKIES WILL ALLOW FOR TEMPS TO REBOUND LATER IN THE AFTN. NW
WINDS WILL BE GUSTY DURING THE AFTN AS THE HURRICANE MOVES TOWARD
NEW ENGLAND. EXPECT WIND GUSTS AROUND 30 MPH BY LATE THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
WITH PLENTY OF FIREWORKS SCHEDULED FOR SHORTLY AFTER SUNSET
(WHICH IS AROUND 830 PM), SKIES WILL BE CLEAR FOR MUCH OF THE AREA
IN TIME ALTHOUGH SOME CLOUDS MAY LINGER OVER COASTAL AREAS.
THE MAIN WX-RELATED IMPACT FOR FIREWORKS WILL BE THE GUSTY WINDS.
A TIGHT PRESSURE GRADIENT (FOR JULY STANDARDS) WILL PERSIST ACROSS
THE AREA AS HIPRES BUILDS IN FROM THE MIDWEST AND HURRICANE ARTHUR
PULLS AWAY FROM THE AREA TOWARD THE CANADIAN MARITIME. NW WINDS
MAY GUST 25-35 MPH DURING THE EARLY EVENING BUT WILL START TO
DIMINISH AROUND OR SHORTLY AFTER SCHEDULED FIREWORKS TIME.
SUSTAINED WINDS AROUND 5-15 MPH WILL CONTINUE OVERNIGHT. MIN TEMP
FCST WEIGHTED ON THE WARMER SIDE OF GUIDANCE WITH THE BOUNDARY LAYER
REMAINING WELL MIXED.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SAT AND SUN...ARTHUR WILL BE WELL NE OF THE AREA. THE PRESSURE
GRADIENT WILL CREATE GUSTY WINDS ACROSS THE REGION SAT AND THE
SWELLS MAY CONTINUE TO PRODUCE ROUGH SURF AT THE OCEAN. THE SENSIBLE
WEATHER THIS WEEKEND WILL BE DRY WITH SEASONABLE TEMPERATURES AND
COMFORTABLE HUMIDITY LEVELS. THIS CONTINUES A DECENT TRACK RECORD OF
FAIR WEATHER WEEKEND. HIGHS SAT MOSTLY IN THE LOW 80S AND A FEW
DEGREES HIGHER SUN. A FEW UPPER 80S POSSIBLE ACROSS SRN DE ON
SUNDAY.
MON...A WEAK H5 TROUGH ACROSS THE GREAT LAKES WILL CAUSE LOW
PRESSURE TO PASS WELL NORTH OF THE AREA. HIGH PRESSURE OFF THE COAST
WILL CREATE A RETURN FLOW WHICH WILL CAUSE HUMIDITY LEVELS TO RISE
ONCE AGAIN. THE HEAT AND HUMIDITY WILL BE BACK MON WITH HIGH
TEMPERATURES ONCE AGAIN IN THE UPPER 80S AND LOW 90S ACROSS MOST
AREAS. THERE IS A SMALL CHC FOR A SHOWER/TSTM ACROSS THE FAR
N/W...BUT OTHER THAN THAT DRY ACROSS A VAST MAJORITY OF THE FORECAST
AREA.
TUE AND WED...THERE IS A BETTER CHC FOR SHOWERS AND TSTMS THIS
PERIOD AS A COLD FRONT APPROACHES AND SLOWS ACROSS THE AREA. A WEAK
LOW WILL DEVELOP ALONG THE FRONT...FURTHER SLOWING IT WED. THERE IS
A CHC OR SLGT CHC FOR SHOWERS AND TSTMS ON BOTH DAYS IN MOST AREAS.
THE N/W AREAS ARE MOST FAVORED. TEMPS WILL RUN A BIT ABOVE NORMAL
BOTH DAYS WITH MID/UPPER 80S IN MOST AREAS. (COOLER ACROSS THE SRN
POCONOS AND A BIT WARMER OVER SRN DELAWARE).
THU...WEAK HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE AREA...SO
THE CHCS FOR PCPN WILL BE LESS THAN THE EARLIER FEW DAYS. WE WILL
STILL KEEP A SMALL CHC FOR A SHOWER/TSTM AS OFFERED BY WPC. TEMPS
WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
GENERALLY VFR CONDITIONS EARLY THIS MRNG DESPITE AREAS OF SHRA OVER
THE AREA. A PERIOD OF MVFR POSSIBLE IN MODERATE SHRA THIS MRNG AND
BRIEFLY/LOCALIZED IFR RESTRICTIONS IN HEAVY SHRA. NLY WINDS WILL
INCREASE THRUOUT THE DAY AS HURRICANE ARTHUR TRACKS EAST OF THE NRN
MID-ATLANTIC REGION. GUST TO 20 KT THIS MRNG AND TO 30 KT BETWEEN
ABOUT 18Z-00Z. WINDS WILL DIMINISH TNGT AFTER SUNSET TO 10-15 KT.
OUTLOOK...
SAT THRU MONDAY...VFR EXPECTED. GUSTY WINDS SAT.
TUE...VFR WITH SCT AFTERNOON TSTMS ACROSS THE NORTH/WESTERN
TERMINALS.
&&
.MARINE...
LIGHT WINDS THIS MORNING WILL INCREASE RAPIDLY FROM SOUTH TO
NORTH LATER THIS MRNG AS HURRICANE ARTHUR MOVES OFF THE MID-
ATLANTIC COAST. WIND/WAVE HAZARDS COVERED BY SCA BUT PLEASE NOTE
WINDS THAT WIND GUSTS WILL APPROACH CLOSE TO TROPICAL STORM FORCE
JUST OFF THE DELMARVA AND SRN NJ COAST THIS AFTN. THE 00Z GFS
INDICATES TROPICAL STORM CONDITIONS FOR THESE ZONES WHILE MAJORITY
OF OTHER GUIDANCE, INCLUDING FROM NHC, KEEP THE TROPICAL STORM
FORCE WINDS ABOUT 25-50 MILES EAST OF THE COASTAL MARINE ZONES.
HIGH SURF CAN ALSO BE EXPECTED WITH WAVES OF 6 TO 8 FEET THIS AFTN
AND TNGT WHEN ARTHUR IS CLOSEST TO THE AREA.
OUTLOOK...
SAT...SCA CONDITIONS EARLY WILL DIMINISH LATE.
SUN...MOSTLY SUB-SCA CONDITIONS UNTIL EVENING WHEN WINDS AND SEAS
WILL APPROACH SCA CONDITIONS.
MON...SCA POSSIBLE.
&&
.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR TODAY
AND TONIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA. WE
ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.
THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.
RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ060>062-070-071-
101>106.
NJ...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ001-007>010-012-
013-015>019.
FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NJZ014-
020>027.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 6 AM EDT SATURDAY
FOR NJZ014-024>026.
DE...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR DEZ001.
FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR DEZ002>004.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 6 AM EDT SATURDAY
FOR DEZ004.
MD...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MDZ008.
FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR MDZ012-015-
019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 6 AM EDT
SATURDAY FOR ANZ430-431.
&&
SYNOPSIS...O'HARA
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...O'HARA
AVIATION...KLEIN/O'HARA
MARINE...KLEIN/O'HARA
RIP CURRENTS...STAFFHazardous weather outlook, Jul 4, 4:27 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 AM EDT FRI JUL 4 2014 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ060>062-070-071- 101>106-050830- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 427 AM EDT FRI JUL 4 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR WILL MOVE ALONG THE OFFSHORE WATERS TODAY AND UP INTO THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND HEAVY SHOWERS ARE EXPECTED ACROSS MUCH OF NEW JERSEY...EASTERN PENNSYLVANIA AND DELAWARE THE FIRST PART OF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TODAY ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-050830- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 427 AM EDT FRI JUL 4 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR WILL MOVE ALONG THE OFFSHORE WATERS TODAY AND UP INTO THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND HEAVY SHOWERS ARE EXPECTED ACROSS MUCH OF NEW JERSEY...EASTERN MARYLAND AND DELAWARE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-055-050830- CARBON-MONROE- 427 AM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED. DEZ004-NJZ014-024>026-050830- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 427 AM EDT FRI JUL 4 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. HURRICANE ARTHUR WILL MOVE ALONG THE OFFSHORE WATERS TODAY AND UP INTO THE NEW ENGLAND WATERS TONIGHT. GUSTY WINDS AND HEAVY RAINS ARE EXPECTED TODAY. HIGH SURF AND A HIGH RISK FOR DANGEROUS RIP CURRENTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-050830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 427 AM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HURRICANE ARTHUR WILL MOVE ALONG THE OFFSHORE WATERS TODAY AND THEN INTO THE NEW ENGLAND WATERS TONIGHT. ENHANCED WINDS AND SEAS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 11:13 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 PM EDT THU JUL 3 2014
NJZ016-021-040415-
CUMBERLAND NJ-SALEM NJ-
1113 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND SOUTHEASTERN SALEM
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO THE DELAWARE BAY AND
WILL MOVE ACROSS PORTIONS OF CUMBERLAND AND SALEM COUNTIES. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3921 7517 3926 7521 3928 7526 3929 7526
3928 7529 3934 7534 3933 7537 3940 7545
3966 7522 3966 7521 3944 7491
ROBERTSONSpecial weather statement, Jul 4, 12:03 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EDT FRI JUL 4 2014
NJZ017-018-020>022-026-027-040500-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1203 AM EDT FRI JUL 4 2014
...AN AREA OF THUNDERSTORMS WILL AFFECT ATLANTIC...EASTERN
CUMBERLAND...SOUTHEASTERN BURLINGTON...SOUTHEASTERN
CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHERN OCEAN COUNTIES...
AN AREA OF THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER AND OCEAN COUNTIES.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3954 7424 3950 7436 3952 7436 3953 7434
3954 7440 3949 7439 3926 7505 3941 7519
3947 7511 3946 7508 3950 7508 3992 7454
3964 7424 3959 7425 3962 7422 3961 7420
ROBERTSONSpecial weather statement, Jul 4, 12:53 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 AM EDT FRI JUL 4 2014
NJZ018>020-022-026-027-040545-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1253 AM EDT FRI JUL 4 2014
...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHERN ATLANTIC...OCEAN...SOUTHEASTERN BURLINGTON AND SOUTHEASTERN
CAMDEN COUNTIES...
AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN AND OCEAN COUNTIES AT 1251 AM EDT.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3940 7472 3954 7479 3971 7493 4012 7440
3992 7421 3980 7416 3978 7418 3976 7417
3977 7418 3975 7418 3972 7415 3977 7414
3971 7412
ROBERTSONSpecial weather statement, Jul 4, 1:33 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 AM EDT FRI JUL 4 2014
NJZ013-014-020-026-027-040630-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
133 AM EDT FRI JUL 4 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS BURLINGTON...
MONMOUTH AND OCEAN COUNTIES AT 132 AM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3986 7408 3986 7409 3992 7410 3990 7412
3986 7412 3984 7413 3967 7447 3980 7446
3992 7449 3993 7447 4004 7451 4040 7418
4018 7407 4001 7408 3998 7406
ROBERTSONSpecial weather statement, Jul 4, 1:34 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EDT FRI JUL 4 2014
NJZ013-014-020-026-027-040630-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
134 AM EDT FRI JUL 4 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS BURLINGTON...
MONMOUTH AND OCEAN COUNTIES AT 132 AM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3986 7408 3986 7409 3992 7410 3990 7412
3986 7412 3984 7413 3967 7447 3980 7446
3992 7449 3993 7447 4004 7451 4040 7418
4018 7407 4001 7408 3998 7406
ROBERTSONSpecial weather statement, Jul 4, 5:04 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT FRI JUL 4 2014
DEZ003-004-MDZ019-020-041000-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
504 AM EDT FRI JUL 4 2014
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
SOUTHERN CAROLINE...SOUTHERN SUSSEX AND SOUTHERN TALBOT COUNTIES...
AT 459 AM EDT...SEVERAL LINES OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH HEAVY RAIN WERE MOVING INTO THE AREA. THE FIRST WAS LOCATED
FROM GEORGETOWN TO LINKWOOD TO 9 MILES SOUTHWEST OF ANDREWS...MOVING
WEST AT 15 MPH WITH THE SECOND SHORTLY BEHIND.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
OCCASIONAL LIGHTNING IS OCCURRING WITH THESE SHOWERS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE SHOWERS WILL BE NEAR BLADES AROUND 510 AM...BLADES AROUND 515
AM...SEAFORD AROUND 520 AM...BRIDGEVILLE AROUND 550 AM...FEDERALSBURG
AROUND 555 AM AND CHOPTANK AROUND 600 AM.
LAT...LON 3845 7567 3846 7570 3863 7571 3868 7576
3869 7589 3866 7595 3860 7598 3857 7604
3859 7612 3873 7626 3870 7627 3871 7631
3868 7631 3867 7635 3868 7636 3871 7636
3890 7583 3853 7505 3845 7504
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:09 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Morris, Somerset, Warren | 32 min |
| Jul 3, 11:13 PM EDT | Special Weather Statement | PHI | Cumberland | 62 min |
| Jul 4, 12:03 AM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 4, 12:53 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 52 min |
| Jul 4, 1:33 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 57 min |
| Jul 4, 1:34 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 56 min |
| Jul 4, 8:46 AM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 4, 9:32 AM EDT | Special Marine Warning | PHI | 118 min | |
| Jul 3, 9:29 PM EDT | Special Weather Statement | PHI | Caroline | 61 min |
| Jul 3, 10:00 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 4 hr |
| Jul 3, 11:47 PM EDT | Flash Flood Warning | PHI | Caroline, Talbot | 4 hr |
| Jul 4, 1:30 AM EDT | Areal Flood Advisory | PHI | Talbot | 4 hr |
| Jul 3, 10:30 PM EDT | Special Weather Statement | PHI | Kent | 60 min |
| Jul 4, 7:49 AM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.